• Previous Article
    On competition models under allee effect: Asymptotic behavior and traveling waves
  • CPAA Home
  • This Issue
  • Next Article
    Blow-up solutions and strong instability of ground states for the inhomogeneous nonlinear Schrödinger equation
doi: 10.3934/cpaa.2020246

Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $

Department of Mathematics, Towson University, Towson, MD 21252, USA

Received  October 2019 Revised  August 2020 Published  October 2020

This work concerns the distributional solutions of a conformally invariant system of $ n^{\rm th} $-order elliptic equations on $ \mathbb R^n $ having exponential type nonlinearity. The system in question is a natural generalization of the constant $ Q $-curvature equation on $ \mathbb R^n $. Under an $ L^1 $-finiteness assumption and some assumptions on the coupling coefficients, an asymptotic estimate for solutions as $ \left|x\right|\to \infty $ is obtained. Under a growth constraint and further $ L^1 $-norm assumptions the method of moving spheres is used to show that, up to an additive polynomial of low degree, each of the unknown functions is a standard bubble with common center and scale parameters.

Citation: Mathew Gluck. Classification of solutions to a system of $ n^{\rm th} $ order equations on $ \mathbb R^n $. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2020246
References:
[1]

Adimurthi, F. Robert and M. Struwe, Concentration phenomena for Liouville's equation in dimension $4$, J. Eur. Math. Soc., 8 (2006), 171–180. doi: 10.4171/jems/44.  Google Scholar

[2]

H. Brézis and F. Merle, Uniform estimates and blow–up behavior for solutions of $\Delta u = V(x)e^u$ in two dimensions, Commun. Partial Differ. Equ., 16 (1991), 1223-1253.  doi: 10.1080/03605309108820797.  Google Scholar

[3]

S. Y. A. Chang and W. Chen, A note on a class of higher order conformally covariant equations, Discrete Contin. Dyn. Syst., 63 (2001), 275-281.  doi: 10.3934/dcds.2001.7.275.  Google Scholar

[4]

S. Chanillo and M. K. H. Kiessling, Conformally invariant systems of nonlinear PDE of Liouville type, Geom. Funct. Anal., 5 (1995), 924-947.  doi: 10.1007/BF01902215.  Google Scholar

[5]

W. Chen and C. Li, Classification of solutions to some nonlinear elliptic equations, Duke Math. J., 3 (1991), 615-622.  doi: 10.1215/S0012-7094-91-06325-8.  Google Scholar

[6]

W. Chen and R. Zhang, Classification of solutions and nonlocal curvatures on conformally flat manifolds, preprint. Google Scholar

[7]

M. ChipotI. Shafrir and G. Wolansky, On the solutions of Liouville systems, J. Differ. Equ., 140 (1997), 59-105.  doi: 10.1006/jdeq.1997.3316.  Google Scholar

[8]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.  Google Scholar

[9]

M. Gluck, Subcritical approach to conformally invariant extension operators on the upper half space, J. Funct. Anal. 278 (2020), 46pp. doi: 10.1016/j.jfa.2018.08.012.  Google Scholar

[10]

M. Gluck and L. Zhang, Classification of solutions to a system of critically nonlinear elliptic equations on Euclidean half space, J. Partial Differ. Equ., 28 (2015), 74-94.   Google Scholar

[11]

E. A. Gorin, Asymptotic properties of polynomials and algebraic functions of several variables, Russ. Math. Surv., 16 (1961), 93-119.   Google Scholar

[12]

L. Grafakos, Classical Fourier Analysis, 2$^nd$ edition, Springer, 2008.  Google Scholar

[13]

X. Huang and D. Ye, Conformal metrics in $\mathbb R^2m$ with constant $Q$-curvature and arbitrary volume, Calc. Var. Partial Differ. Equ., 54 (2016), 3373-3348.  doi: 10.1007/s00526-015-0907-1.  Google Scholar

[14]

A. Hyder, Existence of entire solutions to a fractional Liouville equation in $ \mathbb R^n$, Rend. Lincei. Mat. Appl., 27 (2016), 1-14.  doi: 10.4171/RLM/718.  Google Scholar

[15]

A. Hyder, Conformally Euclidean metrics on $ \mathbb R^n$ with arbitrary total $Q$-curvature, Anal. PDE, 10 (2017) 635–652. doi: 10.2140/apde.2017.10.635.  Google Scholar

[16]

A. Hyder, Structure of conformal metrics on $\mathbb R^n$ with constant $Q$-curvature, Differ. Integral Equ., 32 (2019), 423-454.   Google Scholar

[17]

A. Hyder and L. Martinazzi, Conformal metrics on $ \mathbb R^2m$ with constant $Q$-curvature, prescribed volume and asymptotic behavior, Discrete Contin. Dynam. Sys. A, 35 (2015), 283-299.  doi: 10.3934/dcds.2015.35.283.  Google Scholar

[18]

A. Hyder, G. Mancini and L. Martinazzi, Local and nonlocal singular Liouville equations in Euclidean spaces, arXiv: 1808.03624. Google Scholar

[19]

T. JinA. MaalaouiL. Martinazzi and J. Xiong, Existence and asymptotics for solutions of a non-local $Q$-curvature equation in dimension three, Calc. Var., 52 (2015), 469-488.  doi: 10.1007/s00526-014-0718-9.  Google Scholar

[20]

Y. Y. Li, Remark on some conformally invariant integral equations: the method of moving spheres, J. Eur. Math. Soc., 6 (2004), 153-180.   Google Scholar

[21]

Y. Li and I. Shafrir, Blow-up analysis for solutions of $-\Delta u = V e^u$ in dimension two, Indiana Univ. Math. J., 43 (1994), 1255-1270.  doi: 10.1512/iumj.1994.43.43054.  Google Scholar

[22]

Y. Y. Li and M. Zhu, Uniqueness theorems through the method of moving spheres, Duke Math. J., 80 (1995), 383-417.  doi: 10.1215/S0012-7094-95-08016-8.  Google Scholar

[23]

C. S. Lin, A classification of solutions of a conformally invariant fourth order equation in $\mathbb R^n$, Comment. Math. Helv., 73 (1998), 206-231.  doi: 10.1007/s000140050052.  Google Scholar

[24]

C. S. Lin and L. Zhang, A Profile of bubbling solutions to a Liouville system, Ann. I. H. Poincaré, 27 (2010), 117–143. doi: 10.1016/j.anihpc.2009.09.001.  Google Scholar

[25]

C. S. Lin and L. Zhang, A topological degree counting for some Liouville systems of mean field equations, Commun. Pure Appl. Math., 64 (2011), 556-590.  doi: 10.1002/cpa.20355.  Google Scholar

[26]

A. Malchiodi, Compactness of solutions to some geometric fourth-order equations, J. Reine Agnew. Math., 594 (2006), 137-174.  doi: 10.1515/CRELLE.2006.038.  Google Scholar

[27]

L. Martinazzi, Classification of solutions to the higher order Liouville's equation on $\mathbb R^2m$, Math. Z., 263 (2008), 307-329.  doi: 10.1007/s00209-008-0419-1.  Google Scholar

[28]

L. Martinazzi, Concentration-compactness phenomena in higher order Liouville's equation, J. Funct. Anal., 265 (2009), 3743-3771.  doi: 10.1016/j.jfa.2009.02.017.  Google Scholar

[29]

L. Martinazzi, Conformal metrics on $ \mathbb R^2m$ with constant $Q$-curvature and large volume, Ann. I. H. Poincare Anal., 30 (2013), 969-982.  doi: 10.1016/j.anihpc.2012.12.007.  Google Scholar

[30]

F. Robert and M. Struwe, Asymptotic profile for a fourth order PDE with critical exponential growth in dimension four, Adv. Nonlinear Stud., 4 (2004), 397-415.  doi: 10.1515/ans-2004-0403.  Google Scholar

[31]

J. Wei, Asymptotic behavior of a nonlinear fourth order eigenvalue problem, Commun. Partial Differ. Equ., 21 (1996), 1451-1467.  doi: 10.1080/03605309608821234.  Google Scholar

[32]

J. Wei and D. Ye, Nonradial solutions for a conformally invariant fourth order equation in $ \mathbb R^4$, Calc. Var. Partial Differ. Equ., 32 (2008), 373-386. doi: 10.1007/s00526-007-0145-2.  Google Scholar

show all references

References:
[1]

Adimurthi, F. Robert and M. Struwe, Concentration phenomena for Liouville's equation in dimension $4$, J. Eur. Math. Soc., 8 (2006), 171–180. doi: 10.4171/jems/44.  Google Scholar

[2]

H. Brézis and F. Merle, Uniform estimates and blow–up behavior for solutions of $\Delta u = V(x)e^u$ in two dimensions, Commun. Partial Differ. Equ., 16 (1991), 1223-1253.  doi: 10.1080/03605309108820797.  Google Scholar

[3]

S. Y. A. Chang and W. Chen, A note on a class of higher order conformally covariant equations, Discrete Contin. Dyn. Syst., 63 (2001), 275-281.  doi: 10.3934/dcds.2001.7.275.  Google Scholar

[4]

S. Chanillo and M. K. H. Kiessling, Conformally invariant systems of nonlinear PDE of Liouville type, Geom. Funct. Anal., 5 (1995), 924-947.  doi: 10.1007/BF01902215.  Google Scholar

[5]

W. Chen and C. Li, Classification of solutions to some nonlinear elliptic equations, Duke Math. J., 3 (1991), 615-622.  doi: 10.1215/S0012-7094-91-06325-8.  Google Scholar

[6]

W. Chen and R. Zhang, Classification of solutions and nonlocal curvatures on conformally flat manifolds, preprint. Google Scholar

[7]

M. ChipotI. Shafrir and G. Wolansky, On the solutions of Liouville systems, J. Differ. Equ., 140 (1997), 59-105.  doi: 10.1006/jdeq.1997.3316.  Google Scholar

[8]

E. Di NezzaG. Palatucci and E. Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 136 (2012), 521-573.  doi: 10.1016/j.bulsci.2011.12.004.  Google Scholar

[9]

M. Gluck, Subcritical approach to conformally invariant extension operators on the upper half space, J. Funct. Anal. 278 (2020), 46pp. doi: 10.1016/j.jfa.2018.08.012.  Google Scholar

[10]

M. Gluck and L. Zhang, Classification of solutions to a system of critically nonlinear elliptic equations on Euclidean half space, J. Partial Differ. Equ., 28 (2015), 74-94.   Google Scholar

[11]

E. A. Gorin, Asymptotic properties of polynomials and algebraic functions of several variables, Russ. Math. Surv., 16 (1961), 93-119.   Google Scholar

[12]

L. Grafakos, Classical Fourier Analysis, 2$^nd$ edition, Springer, 2008.  Google Scholar

[13]

X. Huang and D. Ye, Conformal metrics in $\mathbb R^2m$ with constant $Q$-curvature and arbitrary volume, Calc. Var. Partial Differ. Equ., 54 (2016), 3373-3348.  doi: 10.1007/s00526-015-0907-1.  Google Scholar

[14]

A. Hyder, Existence of entire solutions to a fractional Liouville equation in $ \mathbb R^n$, Rend. Lincei. Mat. Appl., 27 (2016), 1-14.  doi: 10.4171/RLM/718.  Google Scholar

[15]

A. Hyder, Conformally Euclidean metrics on $ \mathbb R^n$ with arbitrary total $Q$-curvature, Anal. PDE, 10 (2017) 635–652. doi: 10.2140/apde.2017.10.635.  Google Scholar

[16]

A. Hyder, Structure of conformal metrics on $\mathbb R^n$ with constant $Q$-curvature, Differ. Integral Equ., 32 (2019), 423-454.   Google Scholar

[17]

A. Hyder and L. Martinazzi, Conformal metrics on $ \mathbb R^2m$ with constant $Q$-curvature, prescribed volume and asymptotic behavior, Discrete Contin. Dynam. Sys. A, 35 (2015), 283-299.  doi: 10.3934/dcds.2015.35.283.  Google Scholar

[18]

A. Hyder, G. Mancini and L. Martinazzi, Local and nonlocal singular Liouville equations in Euclidean spaces, arXiv: 1808.03624. Google Scholar

[19]

T. JinA. MaalaouiL. Martinazzi and J. Xiong, Existence and asymptotics for solutions of a non-local $Q$-curvature equation in dimension three, Calc. Var., 52 (2015), 469-488.  doi: 10.1007/s00526-014-0718-9.  Google Scholar

[20]

Y. Y. Li, Remark on some conformally invariant integral equations: the method of moving spheres, J. Eur. Math. Soc., 6 (2004), 153-180.   Google Scholar

[21]

Y. Li and I. Shafrir, Blow-up analysis for solutions of $-\Delta u = V e^u$ in dimension two, Indiana Univ. Math. J., 43 (1994), 1255-1270.  doi: 10.1512/iumj.1994.43.43054.  Google Scholar

[22]

Y. Y. Li and M. Zhu, Uniqueness theorems through the method of moving spheres, Duke Math. J., 80 (1995), 383-417.  doi: 10.1215/S0012-7094-95-08016-8.  Google Scholar

[23]

C. S. Lin, A classification of solutions of a conformally invariant fourth order equation in $\mathbb R^n$, Comment. Math. Helv., 73 (1998), 206-231.  doi: 10.1007/s000140050052.  Google Scholar

[24]

C. S. Lin and L. Zhang, A Profile of bubbling solutions to a Liouville system, Ann. I. H. Poincaré, 27 (2010), 117–143. doi: 10.1016/j.anihpc.2009.09.001.  Google Scholar

[25]

C. S. Lin and L. Zhang, A topological degree counting for some Liouville systems of mean field equations, Commun. Pure Appl. Math., 64 (2011), 556-590.  doi: 10.1002/cpa.20355.  Google Scholar

[26]

A. Malchiodi, Compactness of solutions to some geometric fourth-order equations, J. Reine Agnew. Math., 594 (2006), 137-174.  doi: 10.1515/CRELLE.2006.038.  Google Scholar

[27]

L. Martinazzi, Classification of solutions to the higher order Liouville's equation on $\mathbb R^2m$, Math. Z., 263 (2008), 307-329.  doi: 10.1007/s00209-008-0419-1.  Google Scholar

[28]

L. Martinazzi, Concentration-compactness phenomena in higher order Liouville's equation, J. Funct. Anal., 265 (2009), 3743-3771.  doi: 10.1016/j.jfa.2009.02.017.  Google Scholar

[29]

L. Martinazzi, Conformal metrics on $ \mathbb R^2m$ with constant $Q$-curvature and large volume, Ann. I. H. Poincare Anal., 30 (2013), 969-982.  doi: 10.1016/j.anihpc.2012.12.007.  Google Scholar

[30]

F. Robert and M. Struwe, Asymptotic profile for a fourth order PDE with critical exponential growth in dimension four, Adv. Nonlinear Stud., 4 (2004), 397-415.  doi: 10.1515/ans-2004-0403.  Google Scholar

[31]

J. Wei, Asymptotic behavior of a nonlinear fourth order eigenvalue problem, Commun. Partial Differ. Equ., 21 (1996), 1451-1467.  doi: 10.1080/03605309608821234.  Google Scholar

[32]

J. Wei and D. Ye, Nonradial solutions for a conformally invariant fourth order equation in $ \mathbb R^4$, Calc. Var. Partial Differ. Equ., 32 (2008), 373-386. doi: 10.1007/s00526-007-0145-2.  Google Scholar

[1]

Mei Yu, Xia Zhang, Binlin Zhang. Property of solutions for elliptic equation involving the higher-order fractional Laplacian in $ \mathbb{R}^n_+ $. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3597-3612. doi: 10.3934/cpaa.2020157

[2]

Huijun He, Zhaoyang Yin. On the Cauchy problem for a generalized two-component shallow water wave system with fractional higher-order inertia operators. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1509-1537. doi: 10.3934/dcds.2017062

[3]

Ali Hyder, Juncheng Wei. Higher order conformally invariant equations in $ {\mathbb R}^3 $ with prescribed volume. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2757-2764. doi: 10.3934/cpaa.2019123

[4]

Sun-Yung Alice Chang, Wenxiong Chen. A note on a class of higher order conformally covariant equations. Discrete & Continuous Dynamical Systems - A, 2001, 7 (2) : 275-281. doi: 10.3934/dcds.2001.7.275

[5]

George J. Bautista, Ademir F. Pazoto. Decay of solutions for a dissipative higher-order Boussinesq system on a periodic domain. Communications on Pure & Applied Analysis, 2020, 19 (2) : 747-769. doi: 10.3934/cpaa.2020035

[6]

Robert Jankowski, Barbara Łupińska, Magdalena Nockowska-Rosiak, Ewa Schmeidel. Monotonic solutions of a higher-order neutral difference system. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 253-261. doi: 10.3934/dcdsb.2018017

[7]

Belgacem Rahal, Cherif Zaidi. On finite Morse index solutions of higher order fractional elliptic equations. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020081

[8]

Eduardo Martínez. Higher-order variational calculus on Lie algebroids. Journal of Geometric Mechanics, 2015, 7 (1) : 81-108. doi: 10.3934/jgm.2015.7.81

[9]

Simão P. S. Santos, Natália Martins, Delfim F. M. Torres. Noether's theorem for higher-order variational problems of Herglotz type. Conference Publications, 2015, 2015 (special) : 990-999. doi: 10.3934/proc.2015.990

[10]

Pedro D. Prieto-Martínez, Narciso Román-Roy. Higher-order mechanics: Variational principles and other topics. Journal of Geometric Mechanics, 2013, 5 (4) : 493-510. doi: 10.3934/jgm.2013.5.493

[11]

Xinmin Yang, Xiaoqi Yang, Kok Lay Teo. Higher-order symmetric duality in multiobjective programming with invexity. Journal of Industrial & Management Optimization, 2008, 4 (2) : 385-391. doi: 10.3934/jimo.2008.4.385

[12]

Weisheng Niu, Yao Xu. Convergence rates in homogenization of higher-order parabolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4203-4229. doi: 10.3934/dcds.2018183

[13]

Feliz Minhós, Hugo Carrasco. Solvability of higher-order BVPs in the half-line with unbounded nonlinearities. Conference Publications, 2015, 2015 (special) : 841-850. doi: 10.3934/proc.2015.0841

[14]

Clesh Deseskel Elion Ekohela, Daniel Moukoko. On higher-order anisotropic perturbed Caginalp phase field systems. Electronic Research Announcements, 2019, 26: 36-53. doi: 10.3934/era.2019.26.004

[15]

Anthony Bloch, Leonardo Colombo, Fernando Jiménez. The variational discretization of the constrained higher-order Lagrange-Poincaré equations. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 309-344. doi: 10.3934/dcds.2019013

[16]

Feng Wang, Fengquan Li, Zhijun Qiao. On the Cauchy problem for a higher-order μ-Camassa-Holm equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4163-4187. doi: 10.3934/dcds.2018181

[17]

Qilin Wang, S. J. Li. Higher-order sensitivity analysis in nonconvex vector optimization. Journal of Industrial & Management Optimization, 2010, 6 (2) : 381-392. doi: 10.3934/jimo.2010.6.381

[18]

Aliang Xia, Jianfu Yang. Normalized solutions of higher-order Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 447-462. doi: 10.3934/dcds.2019018

[19]

Liping Tang, Xinmin Yang, Ying Gao. Higher-order symmetric duality for multiobjective programming with cone constraints. Journal of Industrial & Management Optimization, 2020, 16 (4) : 1873-1884. doi: 10.3934/jimo.2019033

[20]

David F. Parker. Higher-order shallow water equations and the Camassa-Holm equation. Discrete & Continuous Dynamical Systems - B, 2007, 7 (3) : 629-641. doi: 10.3934/dcdsb.2007.7.629

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (13)
  • HTML views (20)
  • Cited by (0)

Other articles
by authors

[Back to Top]